Oklahoma, 2015Flood in Oklahoma, May 22 to 31, 2015
May 22 to 31, 2015 · NWS TSA · 1 event in 1 county or zone
Several widespread heavy rain episodes occurred across southern Oklahoma and northern Texas during middle and late May, which resulted in major flooding of the Red River near Arthur City.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several widespread heavy rain episodes occurred across southern Oklahoma and northern Texas during middle and late May, which resulted in major flooding of the Red River near Arthur City.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 22, 5:36 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, May 22, 5:36 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
636 AM CDT FRI MAY 22 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
AREAS OF LIGHT TO MODERATE RAIN WILL SPREAD INTO EASTERN OKLAHOMA
THIS MORNING. THIS ACTIVITY IS EXPECTED TO SLOWLY WEAKEN THROUGH
EARLY AFTERNOON. ADDITIONAL SHOWERS/THUNDERSTORMS ARE EXPECTED TO
DEVELOP WEST OF THE AREA THIS AFTERNOON/EVENING...SPREADING INTO
EASTERN OKLAHOMA LATE TONIGHT. BRIEF MVFR CONDITIONS WILL POSSIBLE
WITH PRECIP THIS MORNING AND ESPECIALLY TONIGHT WITH THE STRONGER
STORMS.
&&
.PREV DISCUSSION... /ISSUED 446 AM CDT FRI MAY 22 2015/
DISCUSSION...
FIRST WAVE OF SEVERAL PRODUCING PRECIP OVER WESTERN OK
AT THIS TIME. PRECIP COVERAGE/INTENSITY WILL GRADUALLY
DIMINISH WHILE CROSSING FORECAST AREA TODAY SO HIGHEST
POPS WEST AND LOWEST EAST. CHANCE POP TONIGHT...MAINLY
NORTH.
MUCH STRONGER DYNAMICS COME INTO PLAY LATE SATURDAY
SATURDAY NIGHT AND SUNDAY. WESTERN UPPER LOW SHARPENS
BACKING UPPER FLOW FOR PROLONGED PERIOD MOIST SOUTHERLY
FLOW. PRECIPITABLE WATER VALES ONCE AGAIN IN 1.7 - 1.9
NEIGHBORHOOD. LOTS OF THUNDER...LOTS OF RAIN...LOTS OF
FLOODING ALMOST GUARANTEED GIVEN THE LAST TWO WEEKS OF
ABNORMALLY WET WEATHER. RIVER FLOODING AS WELL.
LONG TERM FLOOD WATCH OUT THROUGH 7 AM MONDAY.
GFS/ECMWF SHOW LITTLE RELIEF NEXT WEEK WITH ADDITIONAL
CHANCES FOR RAIN.
GW
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH FROM 1 PM SUNDAY TO 7 AM MONDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...12Hazardous weather outlook, May 22, 3:50 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 AM CDT FRI MAY 22 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 AM CDT FRI MAY 22 2015
...FLASH FLOOD THREAT INCREASING INTO THE WEEKEND WITH THE POTENTIAL
FOR MULTIPLE ROUNDS OF HEAVY RAINFALL...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...LATE MORNING.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...MID MORNING.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...MID MORNING.
DISCUSSION...
AREAS OF RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL SPREAD INTO EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS TODAY IN ASSOCIATION WITH AN APPROACHING
UPPER LEVEL STORM SYSTEM. LOCALLY HEAVY RAINFALL COULD LEAD TO FLASH
FLOODING IN A FEW AREAS THROUGH TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...SEVERE THUNDERSTORM AND HEAVY RAIN POTENTIAL.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
SEVERAL ROUNDS OF WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE
LIKELY SATURDAY AND SUNDAY. HEAVY RAIN...FLASH FLOODING...AND
MAIN STEM RIVER FLOODING WILL AGAIN IMPACT MUCH OF EASTERN OKLAHOMA
AND WESTERN ARKANSAS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR
ALL OF EASTERN OKLAHOMA THROUGH SUNDAY NIGHT...INCLUDING NORTHWEST
ARKANSAS SUNDAY AND SUNDAY NIGHT. ALTHOUGH A LIMITED THREAT FOR
SEVERE WEATHER WILL BE POSSIBLE BY SUNDAY...THIS WILL LIKELY BE
SECONDARY TO THE MUCH LARGER THREAT OF FLASH FLOODING.
THIS HEAVY RAINFALL WILL ALSO COINCIDE WITH THE HOLIDAY WEEKEND.
THE FLASH FLOODING POTENTIAL WILL POSE A HEIGHTENED THREAT TO
THOSE THAT PLAN OUTDOOR ACTIVITIES. UPDATED FORECASTS SHOULD BE
CLOSELY FOLLOWED AND PERSONS SHOULD BE READY TO TAKE ACTION SHOULD
FLOOD WARNINGS BE ISSUED FOR YOUR AREA. THIS IS ESPECIALLY TRUE
FOR THOSE PLANNING TO SPEND TIME NEAR AREA RIVERS AND LAKES AND
OTHER FLOOD PRONE AREAS WHERE LIFE THREATENING FLASH FLOODING
COULD DEVELOP.
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO NEXT WEEK
AS A MOIST AIR-MASS REMAINS IN PLACE. MULTIPLE ROUNDS OF RAIN WILL BE
POSSIBLE AS SEVERAL UPPER LEVEL DISTURBANCES TRAVERSE THE AREA.
ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY LEAD TO ADDITIONAL FLASH
FLOODING.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Flood, Choctaw
- When
- May 22, 8:30 AM CST to May 31, 11:59 PM CST
- Where
- Choctaw County, 1.62 mi S of Ord to 1.72 mi S of Ord
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 33.877, -95.505
The Red River near Arthur City rose above its flood stage of 27 feet at 9:30 am CDT on May 22nd. The river crested for the first time at 35.42 feet at 10:00 pm CDT on the 27th and then crested again at 36.99 feet at 10:30 am CDT on the 31st. Both crests were in the major flood category. Very severe pastureland flooded occurred. Farm homes and buildings were flooded or surrounded by flood water. Highway 271 was impassable. Monetary damage estimates from the flood were not available. The river remained in flood through the end of the month, finally falling below flood stage at 4:45 pm CDT on June 8th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New Mexico, May 22 to 23, 2015$50,000 · 1.25 in hail · 10 events
- Heavy Rain in Hawaii, May 22 to 23, 20155 events
- Hail in Florida, May 22, 20151 in hail · 3 events
- Tornado and Hail in Texas, May 22, 2015$2,000 · EF0 · 3 events
- Hail in Colorado, May 22, 20151 in hail · 2 events
- Hail in Colorado, May 22, 20150.75 in hail · 2 events
- Hail in Florida, May 22, 20151 in hail · 2 events
- Waterspout in Gulf of Mexico, May 22, 20151 event
- Flash Flood in Texas, May 22, 20151 event
- Funnel Cloud in Idaho, May 22, 20151 event
- Flash Flood in Oregon, May 22, 20151 event
- Flash Flood in Washington, May 22, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583501.